MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47613
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion triple lumen needle knife,fs-precut.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat 2 calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat® 2 calibrated tip wire guide.Several attempts to cannulate and gain access with were made with this wire guide and a cook fusion triple lumen needle knife but were unsuccessful.Upon abandoning the procedure, it was noted that the wire guide frayed and exposed the bare wire underneath.The hydrophilic coating had stripped but was fully intact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9131185
Report Number1037905-2019-00566
Device Sequence Number2475696
Product Code OCY
UDI-Device Identifier00827002476134
UDI-Public(01)00827002476134(17)210411(10)W4049804
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Model NumberG47613
Device Catalogue NumberAWG2-35-205-A
Device Lot NumberW4049804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1